Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 24, 2007, 5:47 PM CDT for Wright County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 24, 2007, 6:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 242247
SVRSGF
MOC229-242345-
/O.NEW.KSGF.SV.W.0150.070624T2247Z-070624T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 645 PM CDT.
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HARTVILLE...OR 15 MILES NORTHWEST OF
MOUNTAIN GROVE...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WRIGHT COUNTY...INCLUDING THE TOWNS OF MANES AND GRAFF.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
LAT...LON 3728 9269 3707 9269 3706 9248 3730 9226
3748 9225 3749 9253
$$
LINDENBERG2 follow-up statements
000
WWUS53 KSGF 242317
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SUN JUN 24 2007
MOC229-242345-
/O.CON.KSGF.SV.W.0150.000000T0000Z-070624T2345Z/
WRIGHT MO-
618 PM CDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WRIGHT COUNTY...
AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MANES...OR 18 MILES NORTH OF MOUNTAIN
GROVE...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WRIGHT
COUNTY.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3728 9269 3707 9269 3706 9248 3730 9226
3748 9225 3749 9253
$$
LINDENBERG000
WWUS53 KSGF 242341
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT SUN JUN 24 2007
MOC229-242352-
/O.EXP.KSGF.SV.W.0150.000000T0000Z-070624T2345Z/
WRIGHT MO-
642 PM CDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR WRIGHT COUNTY EXPIRES AT 645
PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3728 9269 3707 9269 3706 9248 3730 9226
3748 9225 3749 9253
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:25 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 24, 3:25 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SUN JUN 24 2007 .DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING AGAIN TODAY. A WEAK UPPER SHEAR AXIS EXTENDS FROM SOUTHERN IL WSW TO THE MO/AR BORDER. OTHERWISE...NOT LOOKING AT MUCH IN THE WAY OF DISCERNIBLE UPPER AIR FEATURES. A FEW EXTRA WRINKLES EXIST HOWEVER...WITH INSTABILITY A LITTLE GREATER VERSUS THE PAST COUPLE OF DAYS WITH MLCAPES ABOUT 2000 J/KG. DRYER AIR ALOFT/RAPID DROP OFF OF THETA E WITH HEIGHT HAS RESULTED IN AN INCREASE DOWNBURST POTENTIAL WITH STRONGER STORMS. SO FAR...STORMS HAVE BEEN MORE PREVALENT OVER SW MO/SE KS VERSUS CENTRAL MO...POSSIBLY DUE TO MUCH DRYER MIDLEVELS IN OUR NORTHERN CWFA. HOWEVER...THE MORE APPARENT SFC BOUNDARY ATTM...ALBEIT STILL FAIRLY DIFFUSE...IS OVER THE CENTRAL AND WEST CENTRAL MO WHERE A FEW ISOLATED UPDRAFTS HAVE BEEN ABLE TO FORM. SHEAR IS WEAK...SO AGAIN LOOKING AT PULSE TYPE CONVECTION WITH STORMS ORGANIZING ALONG OUTFLOW BOUNDARIES. SLOW STORM MOTION WILL RESULT IN LOCALLY HEAVY RAIN. FOR NOW...WILL KEEP CHANCE POPS IN THE FORECAST FOR THE EVENING HOURS. A PERSISTENCE FORECAST STILL LOOKS GOOD OVERALL...AT LEAST FOR THE NEXT COUPLE OF DAYS WITH MAINLY DIURNAL CONVECTION. A WEAK AND CHAOTIC UPPER FLOW PATTERN WILL REMAIN IN PLACE THROUGH THE MIDWEEK PERIOD. THE GFS DOES GRADUALLY BRING MORE ABUNDANT MID AND UPPER LEVEL MOISTURE BACK INTO THE AREA TUE-WED. BY THU-FRI...MEDIUM RANGE MODELS ARE STILL IN EXCELLENT AGREEMENT IN BUILDING AN UPPER LEVEL RIDGE OVER THE ROCKIES IN THE WAKE OF A VIGOROUS UPPER SYSTEM PROGGED TO MOVE THROUGH SOUTHERN CANADA. SURFACE HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST AND THE WESTERN GREAT LAKES IS EXPECTED TO PUSH A COLD FRONT INTO THE CENTRAL MO AS EARLY AS WED NIGHT BEFORE STALLING OUT NEAR OR OVER THE MO OZARKS/SE KS LATE IN THE WEEK. A NW FLOW SHORTWAVE (OR TWO) MAY ENHANCE THE LOW LEVEL FLOW AT TIMES WITH LIFT OVER THE BAROCLINIC ZONE OVER THE REGION. THE GFS SUFFERS FROM CONVECTIVE FEEDBACK BY THAT TIME...BUT IT MAY HAVE THE RIGHT GENERAL IDEA WITH ONE OR MORE CONVECTIVE COMPLEXES/CLUSTER POSSIBLY AFFECTING THE AREA LATE IN THE WEEK. PRECIPITABLE WATER VALUES PROGGED BY THE GFS ARE AROUND 2.00 INCHES FRI-SAT. WHILE THIS MAY BE OVERDONE...THE SITUATION BEARS WATCHING WITH THE POTENTIAL FOR HEAVY RAINFALL SOMEWHERE NEAR OR IN OUR CWFA. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON. WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE BOUNDARIES. DISCUSSION: A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY. AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME HEATING. WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 24, 4:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN N LAMAR 37.49N 94.28W
06/24/2007 M1.53 INCH BARTON MO PUBLIC
RAIN FELL IN A 35 MINUTE PERIOD.
&&
HATCHLocal storm report, Jun 24, 5:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HEAVY RAIN 3 E MONETT 36.92N 93.87W
06/24/2007 E1.10 INCH BARRY MO PUBLIC
RAIN FELL IN 25 MINUTES.
&&
HATCHLocal storm report, Jun 24, 5:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN SHERMAN 37.26N 95.06W
06/24/2007 E2.50 INCH CHEROKEE KS EMERGENCY MNGR
RAIN FELL IN ONE HOUR.
&&
HATCHLocal storm report, Jun 24, 5:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD 7 N LAMAR 37.60N 94.28W
06/24/2007 BARTON MO PUBLIC
6 INCHES OF FLOWING WATER WAS COVERING 70TH ROAD. 2.32
INCHES OF RAINFALL WAS MEASURED IN ONE HOUR.
&&
HATCHLocal storm report, Jun 24, 5:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HEAVY RAIN WEST MINERAL 37.28N 94.92W
06/24/2007 E2.50 INCH CHEROKEE KS EMERGENCY MNGR
RAIN FELL IN ONE HOUR.
0523 PM FLASH FLOOD WEST MINERAL 37.28N 94.92W
06/24/2007 CHEROKEE KS EMERGENCY MNGR
NUMEROUS CITY STREETS ARE WATER COVERED AFTER HEAVY RAIN
FALL FROM A NEARLY STATIONARY STORM. WATER HAS MADE SOME
ROADS IMPASSABLE.
&&
HATCHLocal storm report, Jun 24, 5:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD 5 NW LAMAR 37.55N 94.34W
06/24/2007 BARTON MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY DD WEST OF HIGHWAY 71.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 33 min |
| Jun 24, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 60 min |
| Jun 24, 2:45 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Jun 24, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 55 min |
| Jun 24, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Jun 24, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jun 24, 5:22 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.